Page 3 of 3 FirstFirst 123
Results 21 to 30 of 30

Thread: as you get older

  1. #21
    Join Date
    Oct 2008
    Location
    Indiana
    Posts
    148
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey Kathy,
    I've been better, but thanks for asking. Today is the first day that I have felt so badly all over, that I want to curl up in the bed and cry a little. I've had the achy knees, elbows etc., but today is all over.
    Was the Pernicious Anemia a side effect of the lupus or just something you have along side of it?
    Robyn
    live, love and laugh often.

  2. #22
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi Robyn,
    I am sorry to hear that you are not feeling well today. From what the doctor told me it is a seperate Auto-immune disorder, but shoot, Lupus can attack any part of your body and even your stomach and intestines. I think that it damaged the Parietal cells in the lining of my stomach and intestines, so that I can no longer produce Intrinsic Factor. This is what I think has happened to me and the doctor did agree about that too. I have had Lupus since I was a small child, so it stands to reason that this could possibly happen over all the years. I will be 50 in December. I too am having pain in my thumbs and knees today. I hope that this never happens to you or any of my other friends that comes in here. I think that Saysusie has to take B12 shots too. I think I remember her telling me that in the forum. I don't know though.

    Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  3. #23
    Join Date
    Jul 2008
    Location
    Montreal
    Posts
    33
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Kathy,
    I also have PA and have hypothesized the same thing about Lupus attacking the parietal cells. I, however, feel really sick for a few days after my shot. Nauseous, heart palpitations, the works. Has this ever happened to you? Mine is coming up on the 4th and I'm not really looking forward to it. I was surprised to hear at how rare this combination actually is, considering that auto-immune disorders tend to overlap.
    I hope you are feeling well today!
    Kimmy

  4. #24
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi Kimmy,
    I am sorry to hear that you are having nausea after the shot. I don't have any problems after the shot. I am wondering if you are getting your shots at the doctors office or do you do your own injections. I give myself my shots in the top of my legs and I alternate legs each month. I don't understand why you are getting sick from the injections. Have you mentioned this to your doctor? How old are you Kimmy if you don't mind me asking? I will be 50 in December. I do definitely believe that the Lupus attacked my intestines and stomach lining and caused this to happen. I think that they need to look closer at this as I think there will be in the future more folks with this as they age. Hmmmm it makes you wonder. I hope that you don't get sick after the shot on the 4th. You know though that without the shot you could end up dying, so please do get the shot. I will have you in my prayers ok.

    Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  5. #25
    Join Date
    Jul 2008
    Location
    Montreal
    Posts
    33
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Kathy,
    When I was first diagnosed, I had to receive 5 injections over 5 days. During that time, my boyfriend (whom I live with) came with me and got trained to give me my shots, and he is the one who gives them to me monthly. I have told my neurologist about the nausea, and he said it was the first he had ever heard of that happening to someone. It's lessening, so maybe it has to do with the interactions with all the different meds I'm on. I'm 25. I was diagnosed with PA at the end of march, and then hospitalized a week later, from what turned out to be a lupus attack and diagnosed with lupus. It's been kind of a whirlwind!
    Have a happy halloween!
    Kimmy

  6. #26
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi Kimmy,
    Wow you are so young to have Pernicious Anemia. I am wondering if you are also iron deficient. I don't have the iron deficiency with it. It is weird that they injected you with a B12 injection for 5 days in a row. I had to get a B12 shot once a week every week for 4 weeks and then it went to 1 shot every month for the rest of my life. I will be 50 in December. My Rheumatologist believes that I have had Lupus since the age of 5, but shoot I did not get diagnosed until I was 36. In my case the Lupus was very mild until I hit 35 when I got the chickenpox and then bam it went full blown and nearly killed. It started affecting my heart muscle. It has been rough going every since then. I think that the medical community should definitely look to see if there is a link with Lupus and PA and try to do something to protect the intestines and the stomach from being attacked by the Lupus if that is even possible. It makes you wonder doesn't it? Oh well.

    I want to wish you a very happy Halloween.

    Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  7. #27
    Join Date
    Dec 2006
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    The dr's at the Mayo clinic told me that the disease/symptoms should remain relatively the same, that it doesn't get progressively worse as you age.

  8. #28
    Join Date
    Dec 2006
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    whoops i posted this in the wrong thread, sorry!

  9. #29
    Join Date
    Nov 2007
    Posts
    561
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am 47 now will be 48 in Dec. So I was 46 when I was diagnosed just a year ago and re-diagnosed one month ago. I did, looking back have several different symptoms at different times in my life so I probably have had it for quite some time. If say I did have it before diagnosis then yes it has gotten worse.
    It is interesting that when we have had great hormonal changes that things get worse. I have had some reproductive issues and had an abalation this past summer to remove fibroids and polyps. He said that I would be hitting peri-menopause soon. Anyway I wont be getting pregnant anymore and my perods are lengthening too. I used to be every 25-26 days. Last month it was 27, this month 29. THe abalation did have the potential to cause my periods to go away completely. I am waiting for that.

    Kasey

  10. #30
    Join Date
    Oct 2008
    Location
    Indiana
    Posts
    148
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Kasey,
    That is kind of interesting. I, as of yet, do not have the official diagnosis. My gyn ran the tests but is sending me to rheumy for dx. I went to him to begin with because my periods were getting weird. I was never what you would call regular to begin with. 40-45 days. Then I took the Depo shot for birth control. When I went off of it, I was regular, every 28 days for like two years. The last three months have been 29, 30 days and they only last 24-36 hours. Makes you seriously think that hormones do play a big part in it.
    Robyn
    live, love and laugh often.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •